MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L40MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L40MM; PLATE, FIXATION, BONE
Model Number 661040
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the screws had no hold in the plate.".
 
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: one humeral plate and 3 screws were returned.It was noticed that the threads of the screw holes on the proximal side of the plate are highly deformed, probably because of an inadequate insertion of the screws.This deformation of the screw holes could have led to the inability of the surgeon to lock the screws on the proximal part of the plate.One of the screws also shows a high plastic deformation of the locking mechanism under the screw head.This confirms the hypothesis that the screws were inserted with an inadequate angle (an angle superior to the 20° cone allowed with the axsos screws).The returned screws could indeed not be locked into the proximal screw holes on the plate, which shows a deformation of the threads.Based on investigation, the root cause was attributed to be user related.The failure was caused by the insertion of the screws with an angle superior to what is allowed (20°).A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description
As reported: "the screws had no hold in the plate.".

Brand Name
LOCKING SCREW AXSOS 3 TI 4.0MM / L40MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key10564222
Report Number0008031020-2020-02254
Device Sequence Number19527775
Product Code HRS
UDI-Device Identifier07613252579854
UDI-Public07613252579854
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number661040
Device Catalogue Number661040
Device Lot NumberG26950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2020
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/22/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date11/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR